Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Loss of stability due to anti-anxiety and muscle relaxation medications - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   I am a 24 year old female, recently prescribed .5 mg Lorazepam and 10mg Baclofen. I am experiencing chills, dizziness, sudden onset of paranoid feelings, headaches, and rapid breathing. I feel as though I'm losing control of my stability and don't know if this is common for patients taking these prescriptions. I had increased my dosage to 1mg lorazepam as the standard dosage was not relieving my general anxiety and panic attacks.
Doctor :   Hi
Doctor :   let me read
Doctor :   ok
Doctor :   proceed with your query
User :   I had previously been diagnosed with anxiety and panic attacks several years ago and was prescribed Hydroxazine which seemed to work relatively well, although I had seen a new physician recently who had prescribed me the above listed medications, although I don't think they are working for me. I try to stay away from medications as much as possible, although with the increased anxiety over the past several months I thought it might be advantageous to seek help from a medical professional. I don't know if what the doctor prescribed is doing more damage than offering some relief. I feel like I am in the middle of a break down, for lack of better words.
Doctor :   baclofen 10 mg why was this prescribed ?
User :   well....I have been having trouble with my left breast...discharge and a dull pain that doesn't fade or increase during my menstrual cycle. I had a mammogram which showed no signs of cancer, so the physician I am currently seeking treatment from classified it as general muscle pain and prescribed me the Baclofen to take 3xs a day as needed for pain...
Doctor :   lorazepam is a anti anxiety drug
Doctor :   it also produces mild muscle relaxation
Doctor :   baclofen is a powerful muscle relaxant
Doctor :   the loss of stability you are experiencing is probably due to the combined efffect of the lorazepam and baclofen
Doctor :   lorazepam causes mild sedation and hypotension that is the reason for the dizziness
Doctor :   all the symptoms you are getting are the side effect of the drugs taken.
Doctor :   if you do not have any improvement in the anxiety and panic attack and the side effects are intolerable
Doctor :   bring it to the notice of your treating physician
Doctor :   a change in the medication is necessary
User :   thank you
Doctor :   thanks for consulting health care magic
Doctor :   we are available 24/7 please do log in if you have any medical queries
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor